Alert archive / Georgia / River Flood Warnings in 2019
River Flood Warning 103, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Feb 22, 2019, 8:54 AM EST for Catoosa County, Georgia. It was in force for 21 days.
The area
The outline as issued.
The facts
- Issued
- Feb 22, 2019, 8:54 AM EST (13:54 UTC)
- Expired
- Mar 15, 2019, 9:54 AM EDT
- In force
- 21 days
- Issued by
- NWS Atlanta, GA
- Area
- Storm-based polygon
- Flood severity
- Minor
County Catoosa County, GA
The radar
The Northeast Alabama radar (KHTX), 86 km from the middle of the area, began a volume at 13:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point South Chickamauga Creek at Ringgold (SCKG1).
- Action stage
- 12 ft
- Minor stage
- 15 ft
- Moderate stage
- 28 ft
- Major stage
- 30 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03566700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
297
WGUS42 KFFC 221354
FLWFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Peachtree City GA
854 AM EST Fri Feb 22 2019
...The National Weather Service in Peachtree City has issued a Flood
Warning for the following rivers in Georgia...
South Chickamauga Creek near Ringgold affecting Catoosa County
.Recent heavy rainfall has caused significant runoff into streams and
rivers which will cause flooding in some areas.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
All persons with interests along the river should monitor the latest
forecasts...and be prepared to take necessary precautions to protect
life and property.
&&
GAC047-230353-
/O.NEW.KFFC.FL.W.0103.190222T1354Z-000000T0000Z/
/SCKG1.1.ER.190222T1300Z.190222T1330Z.000000T0000Z.NO/
854 AM EST Fri Feb 22 2019
The National Weather Service in Peachtree City has issued a
* Flood Warning for
The South Chickamauga Creek near Ringgold.
* From this morning until further notice.
* At 830 AM Friday the stage was 15.0 feet...and rising.
* Flood stage is 15.0 feet.
&&
LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
3487 8515 3494 8515
$$2 follow-up statements
174
WGUS82 KFFC 221514
FLSFFC
rBULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
1014 AM EST Fri Feb 22 2019
...The Flood Warning continues for the following rivers in Georgia...
South Chickamauga Creek near Ringgold affecting Catoosa County
GAC047-230513-
/O.CON.KFFC.FL.W.0103.000000T0000Z-000000T0000Z/
/SCKG1.1.ER.190222T1300Z.190222T1415Z.000000T0000Z.NO/
1014 AM EST Fri Feb 22 2019
The Flood Warning continues for
The South Chickamauga Creek near Ringgold.
* Until further notice.
* At 930 AM Friday the stage was 15.1 feet...and steady.
* Minor flooding is occurring.
* Flood stage is 15.0 feet.
&&
LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
3487 8515 3494 8515
$$736
WGUS82 KFFC 222201
FLSFFC
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Statement
National Weather Service Peachtree City GA
501 PM EST Fri Feb 22 2019
...The Flood Warning is cancelled for the following rivers in
Georgia...
South Chickamauga Creek near Ringgold affecting Catoosa County
Etowah River near Canton affecting Cherokee County
GAC047-222231-
/O.CAN.KFFC.FL.W.0103.000000T0000Z-190222T2201Z/
/SCKG1.1.ER.190222T1300Z.190222T1415Z.190222T1615Z.NO/
501 PM EST Fri Feb 22 2019
The Flood Warning is cancelled for
The South Chickamauga Creek near Ringgold.
* This takes effect immediately.
* At 4 PM Friday the stage was 14.9 feet...and falling.
* Flood stage is 15 feet.
* The creek will continue to fall.
&&
LAT...LON 3500 8520 3499 8509 3490 8509 3486 8510
3487 8515 3494 8515
$$
GAC057-222231-
/O.CAN.KFFC.FL.W.0089.000000T0000Z-190223T1200Z/
/CNNG1.1.ER.190221T1131Z.190222T0545Z.190222T1857Z.NO/
501 PM EST Fri Feb 22 2019
The Flood Warning is cancelled for
The Etowah River near Canton.
* This takes effect immediately.
* At 4 PM Friday the stage was 15.3 feet...and falling.
* Flood stage is 16 feet.
* The river will continue to fall.
* At 15 feet...Bankfull conditions occur in the woodlands and
fields along the river in the Canton area. Some flooding will begin
in low lying and poor drainage areas.
&&
LAT...LON 3427 8430 3422 8446 3418 8454 3424 8459
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Feb 22, 6:32 AM EST, 2 hours 22 minutes earlier.
Area forecast discussion, Feb 22, 6:32 AM EST, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service Peachtree City GA 632 AM EST Fri Feb 22 2019 .UPDATE... Updated for the 12Z Aviation Discussion. && .PREV DISCUSSION... /Issued 240 AM EST Fri Feb 22 2019/ SHORT TERM /Today through Saturday/... The wet pattern will continue through the short term, mainly for north GA. Some drying is possible early Saturday with pops dropping below likely category, however this will change Saturday afternoon as moisture increases ahead of a strong cold front that will be moving into the Tennessee Valley late Saturday. All models bring a backdoor front into the CWA this afternoon, however they differ on the strength. Will lean more toward the NAM/SREF resolution which keeps northeast GA much cooler late this afternoon and Saturday. With plenty of upglide over the wedge, clouds, light rain or drizzle can be expected across north GA. South of the wedge, temperatures will warm well above normal with dry conditions. Areas of dense fog will continue early this morning and will therefore keep the Dense Fog Advisory as is. 17 LONG TERM /Saturday Night through Thursday/... The long term begins with a strong cold front that will move across the CWA Saturday night/early Sunday morning. This will finally clear out the rain and bring a few days of dry weather. A zonal flow will remain over the CWA following the FROPA. GFS and ECMWF differ in the depth of moisture of waves moving through the flow and across the CWA toward mid week next week. At this time will continue with chance pops beginning Tuesday night. Temperatures will remain above normal through the long term. 17 HYDROLOGY... Rainfall amounts across north GA will be around 1 inch or less today, but with the ground saturated, the additional rainfall will continue to aggravate the ongoing flooding and possibly push more creeks/rivers into flood. Will therefore continue the current Flood Watch as is. 17 && .AVIATION... 12Z Update... IFR conditions will continue through the forecast. CSG/MCN will see MVFR conditions later today but should go back to IFR tonight. Areas of rain will continue north of ATL/AHN with both sites being on the southern end of the rain. ATL/AHN could see showers intermittently through the forecast. Winds will be light and variable to near calm, becoming east this afternoon and evening. Dense fog will keep vsbys around 1/2sm or less through 14Z with improvement into the afternoon. //ATL Confidence...12Z Update... Medium confidence. 17 && .PRELIMINARY POINT TEMPS/POPS... Athens 60 48 53 49 / 50 50 60 80 Atlanta 65 52 59 54 / 50 50 60 80 Blairsville 57 48 54 47 / 90 70 80 90 Cartersville 60 51 60 53 / 70 60 80 80 Columbus 78 61 79 60 / 30 30 50 70 Gainesville 58 48 52 47 / 70 60 70 90 Macon 76 57 72 61 / 20 20 40 60 Rome 58 52 63 54 / 80 60 80 80 Peachtree City 71 53 66 57 / 40 40 50 80 Vidalia 80 60 75 60 / 10 20 40 20 && .FFC WATCHES/WARNINGS/ADVISORIES... Dense Fog Advisory until 10 AM EST this morning for the following zones: Baldwin...Banks...Barrow...Bartow...Bibb... Bleckley...Butts...Carroll...Catoosa...Chattahoochee... Chattooga...Cherokee...Clarke...Clayton...Cobb...Coweta... Crawford...Crisp...Dade...Dawson...DeKalb...Dodge...Dooly... Douglas...Emanuel...Fannin...Fayette...Floyd...Forsyth... Gilmer...Glascock...Gordon...Greene...Gwinnett...Hall... Hancock...Haralson...Harris...Heard...Henry...Houston... Jackson...Jasper...Jefferson...Johnson...Jones...Lamar... Laurens...Lumpkin...Macon...Madison...Marion...Meriwether... Monroe...Montgomery...Morgan...Murray...Muscogee...Newton... North Fulton...Oconee...Oglethorpe...Paulding...Peach... Pickens...Pike...Polk...Pulaski...Putnam...Rockdale...Schley... South Fulton...Spalding...Stewart...Sumter...Talbot... Taliaferro...Taylor...Telfair...Toombs...Towns...Treutlen... Troup...Twiggs...Union...Upson...Walker...Walton...Warren... Washington...Webster...Wheeler...White...Whitfield...Wilcox... Wilkes...Wilkinson. Flood Watch through this evening for the following zones: Bartow...Catoosa...Chattooga...Cherokee...Dade...Dawson... Fannin...Floyd...Gilmer...Gordon...Lumpkin...Murray...Pickens... Towns...Union...Walker...White...Whitfield. && SHORT TERM...17 LONG TERM....17 AVIATION...17
Hazardous weather outlook, Feb 22, 3:21 AM EST, 5 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Peachtree City GA 321 AM EST Fri Feb 22 2019 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-230830- Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa- Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta- Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel- Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene- Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson- Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon- Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray- Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach- Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton- Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs- Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren- Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes- Wilkinson- 321 AM EST Fri Feb 22 2019 This Hazardous Weather Outlook is for portions of North and Central Georgia. .DAY ONE...Today and Tonight... Areas of dense fog will continue across north and central Georgia this morning with visibilities of a 1/4 mile or less. For more information see the latest Dense Fog Advisory. Rain will continue across north Georgia today and tonight. The ground remains saturated across north Georgia with water levels running high. For more information see the latest Flood Watch. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... Thunderstorms are possible Saturday afternoon into Saturday night as a strong cold front moves across north and central Georgia. A few storms could be strong with gusty winds and frequent lightning. Hazardous weather is not expected Sunday through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight.
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 8:36 PM EST | Dense Fog Advisory | FFC | Baldwin, Banks, Barrow, Bartow, Bibb, Bleckley and 90 more | 14 hr |
| Feb 21, 9:11 PM EST | River Flood Warning | FFC | Cobb, Douglas | 36 hr |
| Feb 21, 9:19 PM EST | Special Weather Statement | FFC | Haralson | 26 min |
| Feb 21, 10:08 PM EST | Special Weather Statement | FFC | Fannin, Gilmer, Murray, Union, Whitfield | 37 min |
| Feb 22, 3:23 AM EST | River Flood Warning | FFC | Chattooga | 72 hr |
| Feb 22, 3:37 AM EST | River Flood Warning | FFC | Gordon, Murray, Whitfield | 5 days |
| Feb 22, 12:47 PM EST | Areal Flood Warning | FFC | Bartow, Chattooga, Floyd, Gordon | 6 hr |
Nearby
River Flood Warnings in Georgia, 2019Every river flood warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.